Alert archive / Florida / Rip Current Statements in 2020

Rip Current Statement 31, NWS Jacksonville, FL

October 26, 2020Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this rip current statement at Oct 26, 2020, 1:43 AM EDT for Duval County, Flagler County, Nassau County, Florida. It took effect at Oct 26, 2020, 2:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2020, 1:43 AM EDT (05:43 UTC)
In effect from
Oct 26, 2020, 2:00 AM EDT
Expired
Oct 27, 2020, 2:12 AM EDT
In force
24 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

811 
WHUS42 KJAX 260543
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
143 AM EDT Mon Oct 26 2020

FLZ124-125-133-138-262100-
/O.CAN.KJAX.RP.S.0030.000000T0000Z-201027T0900Z/
/O.NEW.KJAX.RP.S.0031.201026T0600Z-201027T0900Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
143 AM EDT Mon Oct 26 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents and rough surf of 3 to 5 feet.

* WHERE...Northeast Florida Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
932 
WHUS42 KJAX 262001
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
401 PM EDT Mon Oct 26 2020

FLZ124-125-133-138-270900-
/O.CON.KJAX.RP.S.0031.000000T0000Z-201027T0900Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
401 PM EDT Mon Oct 26 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Northeast Florida Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
152 
WHUS42 KJAX 270612
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
212 AM EDT Tue Oct 27 2020

FLZ124-125-133-138-270715-
/O.CAN.KJAX.RP.S.0031.000000T0000Z-201027T0900Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
212 AM EDT Tue Oct 27 2020

...HIGH RIP CURRENT RISK IS CANCELLED...

Moderate risk of rip currents are expected for the northeast
Florida beaches. 

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Oct 26, 1:28 AM EDT, 15 minutes earlier.

Area forecast discussion, Oct 26, 1:28 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
128 AM EDT Mon Oct 26 2020

.AVIATION...
[Through 06Z Tuesday]

Mostly clear skies, near calm winds and low level moisture will
lead to low LIFR conds at all TAF sites except for SGJ this
morning as conditions lower through sunrise in the 08-12z time
frame. Light NE winds will develop Monday morning and low vsbys
will lift to IFR CIGS by 13-14z then MVFR CIGS lingering at all
TAF sites through the daytime hours as NE winds increase to 8-12
knots although expect conds to lift to VFR at GNV with CIGS just
lifting above 3000 ft. The moist NE flow off the Atlc will keep
CIGS in the 1500-2500 ft level for all coastal TAF sites through
this evening with isolated showers possible developing (VCSH) at
SGJ after 00z tonight.

&&

.PREV DISCUSSION [902 PM EDT]...

.NEAR TERM [Through Tonight]...

A weak east coast seabreeze that allowed a few widely scattered
showers earlier today along the coast from Brunswick southward
to Fernandina Beach has pushed west of the I-95 corridor, but much
drier air aloft will extinguish further chances of showers into
the evening. Our temperatures have risen above seasonal values in
the low 80s along the coast and even warmer into the mid to upper
80s west of I-95. Skies will be partly cloudy with light west to
NW winds inland and light easterly winds behind the Atlantic
seabreeze east of I-95 through sunset.

Tonight, a weak pressure gradient in place south of a frontal
boundary will keep winds light in the boundary layer and these
conditions coupled with subsidence aloft and much drier air aloft
will allow temperatures to quickly cool under mostly clear skies
with widespread foggy conditions developing for most of the area.
The fog could reduce visibility to a quarter mile or less with
very low ceilings developing along with the fog towards dawn. Low
overnight temperatures will be in the low 70s along the immediate
coast with mid 60s over inland SE GA and mid to upper 60s over
inland NE FL with upper 60s to near 70 readings around
Jacksonville.

.SHORT TERM [Monday Through Tuesday Night]...

Mid/upper level ridging will build eastward over the region from
the west Monday through Tuesday night. Meanwhile, Tropical Storm
Zeta will move north NW from the near the NE Yucatan Peninsula
into the southern Gulf of Mexico clockwise around the southern
extent of this ridge. The ridging will help keep most of our area
dry with a few isolated showers possible over north central FL
while shower chances increase on Tuesday as southerly flow above
the surface delivers tropical moisture over the region with
Precipitable water values approaching 2.0 inches in contrast to
Monday's moisture levels only ranging from 1.0 and 1.3 inches.
Light onshore winds from the east will prevail during the period
as high pressure stay north of the region.

Temperatures will be above seasonal values during this period
with highs into the 80s and lows ranging from the mid 60s over
inland SE GA to the upper 60s and low 70s over NE FL.

.LONG TERM [Wednesday Through Sunday]...

On Wednesday, mid/upper level cut off low will move east from the
Southern Plains towards the Mid MS valley and merge Zeta into a
surface cold front that will move through the Deep South. Ridging
over the region shifts eastward with deep southerly flow reigning
in tropical moisture over the area. The core of the deep tropical
moisture will be displaced just NW of the area Wednesday into the
day Thursday and have scattered showers and widely isolated storms
chances in place through Thursday for now. The cold front will
arrive on Friday with scattered showers and a few embedded storms
possible before cooler, drier air filters into the region late
Friday into the weekend.

Highs will still be above normal through Thursday evening, peaking
in the mid-upper 80s, dipping to the upper 60s-low 70s overnight.
Near normal temperatures will follow behind the front and daytime
temperatures will return back into the 70s with overnight lows back
in the mid 50s inland to the low to mid 60s at the coast through
next weekend.

.MARINE...

Long period swells from distant TC Epsilon continue to slowly
subside today but lingering 4-6 ft seas offshore this morning will
continue Small craft exercise caution conditions there through
tonight while combined seas mainly 3-5 ft for the nearshore
waters. High pressure will linger north of the waters through
Tuesday with onshore NE to E winds around 10 knots and seas
falling to 2-4 ft. As high pressure pushes offshore in advance of
the approaching cold front Wednesday into Thursday, the winds will
turn southeasterly Wednesday and then southerly on Thursday with
winds increasing to 10-15 knots and seas becoming 3-5 ft.

Rip Currents: High risk of rip currents continues along the
NE FL coast through late Monday. Moderate risk expected for
SE GA beaches through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  82  65  82  70  85 /   0   0  20  20  30
SSI  78  70  79  72  81 /   0  10  20  10  30
JAX  83  70  84  72  85 /  10  20  40  20  30
SGJ  82  73  85  73  85 /  20  20  30  20  20
GNV  86  71  87  71  87 /  10  10  50  20  20
OCF  88  72  89  72  89 /  20  10  50  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 5:24 AM EDTMarine Dense Fog AdvisoryJAX4 hr
Oct 26, 5:30 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Nassau, Suwannee, Union4 hr

Nearby

Rip Current Statements in Florida, 2020Every rip current statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.